MAUDE Adverse Event Report: COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G34783
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use during an embryo transfer, a stain described as black spots was noted inside the tip of a guardia access embryo transfer catheter.No fluid had entered the catheter at the time the stain was noticed.Another device was used to complete the difficult procedure.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Event summary: as reported, prior to use during an embryo transfer, a stain described as black spots was noted inside the tip of a guardia access embryo transfer catheter.No fluid had entered the catheter at the time the stain was noticed.Another device was used to complete the difficult procedure.There were no adverse effects to the patient.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, the instructions for use, manufacturing instructions, and quality control data.The guide catheter and transfer catheter were returned assembled inside the open inner pouch.An unknown substance was visible inside the clear tubing of the transfer catheter.No black spots were noted, however, under backlight the substance appeared dark.During additional inspection, the clear tubing was removed from the metal cannula.The entire length of the tubing was visually inspected.No further anomalies were noted other than those from the initial device failure analysis.The device was later cut lengthwise to access the substance.The area of tubing with the stain was wiped, sprayed with alcohol.No substance came off onto the paper towel.A document-based investigation evaluation was performed.One potentially related nonconformance was recorded; the affected device was scrapped and not replaced.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: note: one cell mea tested and passed with 80% or greater blastocyst development within 96 hrs.Usp endotoxin (lal) tested and passed with 20 eu or less per device.How supplied : supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.Review of manufacturing documents confirmed the only substances used during the manufacturing process would likely not result in the inconsistencies noted.The devices are 100% visually inspected for debris, flaws and kinks in materials prior to distribution.Based on the available information, it is most likely the inconsistencies in the material are related to tubing material imperfections rather than a foreign substance.A root cause of the issue could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12463974
Report Number1820334-2021-02147
Device Sequence Number1207391
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)240517(10)13917402
Combination Product (Y/N)N
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model NumberG34783
Device Catalogue NumberK-JETS-7019
Device Lot Number13917402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight53 KG